Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 53, NWS Chicago, IL

May 18, 2000McHenry County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at May 18, 2000, 2:42 PM CDT for McHenry County, Illinois. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 18, 2000, 2:42 PM CDT (19:42 UTC)
Expired
May 18, 2000, 3:30 PM CDT
In force
48 min
Issued by
NWS Chicago, IL
Area
Whole counties

County McHenry County, IL

What was reported inside it

TimeReportWhereRemark
May 18, 3:00 PM CDTHail 1.75Huntley, IL
May 18, 3:15 PM CDTHail 1.25Cary, IL
May 18, 3:15 PM CDTHail 0.75Marengo, IL
May 18, 3:28 PM CDTHail 1Crystal Lake, IL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2000-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1779 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2000-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1779 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
2.4
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLOT 181944
SVRCHI
ILC111-182030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO IL
242 PM CDT THU MAY 18 2000

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MCHENRY COUNTY IN NORTHEAST ILLINOIS

* UNTIL 330 PM CDT

* AT 242 PM CDT...LAW ENFORCEMENT OFFICIALS AND DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF MARENGO...OR ABOUT 7 MILES
  SOUTHEAST OF BELVIDERE...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR
  MARENGO AROUND 250 PM CDT
  WOODSTOCK AROUND 305 PM CDT
  CRYSTAL LAKE AROUND 310 PM CDT
  BULL VALLEY AROUND 315 PM CDT
 
THAE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
 HAIL UP TO THE SIZE OF QUARTERS.
 VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING.

STAY AWAY FROM WINDOWS.

BROWNING

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:45 AM CDT, 11 hours 57 minutes earlier.

Area forecast discussion, May 18, 2:45 AM CDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
245 AM CDT THU MAY 18 2000

MODEL SUITE FAIRLY CONSISTENT THIS GO AROUND. PRECIP LIGHTING UP
AROUND WARM FRONT OVER SOUTHERN WISCONSIN...WITH SOME SHRA/TSRA
LEAKING OVER THE BORDER INTO OUR CWA. CURRENTLY FAVOR ETAS IDEA OF
SHEARING THE LOW CENTER EAST...GRADUALLY DROPPING THE RAIN AXIS
SOUTH THROUGH OUR CWA AND WINDING UP PRECIPITATION BY DAYBREAK
FRIDAY. SHARPLY COOLER TEMPERATURES ON TAP IN THE WAKE OF THIS
SYSTEM...FURTHER ENHANCED NEAR THE LAKESHORE BY MODERATE NORTHEAST
SURFACE FLOW. THIS IDEA IS HANDLED WELL IN THE CURRENT
FORECAST...SO ONLY MINOR COSMETIC CHANGES ARE EXPECTED.

.CHI...NONE

JHV

In the hours before

Special weather statement, May 18, 11:36 AM CDT, 3 hours 6 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019-
191100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
1130 AM CDT/EST THU MAY 18 2000

FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA

A TORNADO WATCH IS IN EFFECT UNTIL 4PM CDT/EST FOR NORTHWEST
INDIANA. A TORNADO WATCH IS IN EFFECT UNTI 5PM CDT FOR PORTIONS OF
NORTHERN AND CENTRAL ILLINOIS. TORNADOES...HAIL TO 3 INCHES IN
DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...AND DANGEROUS
LIGHTNING ARE POSSIBLE IN THESE AREAS.

THUNDERSTORMS ARE DEVELOPING RAPIDLY IN SOUTHERN IOWA AHEAD OF A
SURFACE LOW. THE AIRMASS EAST FROM THE LOW ACROSS PORTIONS OF
NORTHERN AND CENTRAL ILLINOIS AND NORTHWEST INDIANA IS VERY UNSTABLE
AND POSSESSES METEOROLOGICAL PARAMETERS FAVORABLE FOR THE
DEVELOPMENT OF TORNADIC SUPERCELLS.

SOMREK
Local storm report, May 18, 12:21 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1221 PM CDT THU MAY 18 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1140 AM    STREAMWOOD                IL   1.75 INCH HAIL
05/18/00   COOK                           REPORTED BY PUBLIC.

1140 AM    CAROL STREAM              IL   1.75 INCH HAIL
05/18/00   DUPAGE                         REPORTED BY PUBLIC.

1145 AM    WOOD DALE                 IL   1.5 INCH HAIL
05/18/00   DUPAGE                         REPORTED BY STORM
                                          SPOTTER AT THORNDALE
                                          AND WOOD DALE ROADS.

1145 AM    1 N WOODSTOCK             IL   .75 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

1147 AM    BLOOMINGDALE              IL   1 INCH HAIL
05/18/00   DUPAGE                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

1157 AM    MORTON GROVE              IL   1.5 INCH HAIL
05/18/00   COOK                           REPORTED BY STORM
                                          SPOTTER.

1200 PM    NILES                     IL   2.75 INCH HAIL
05/18/00   COOK                           REPORTED BY STORM
                                          SPOTTER.

1200 PM    DE KALB                   IL   .88 INCH HAIL
05/18/00   DEKALB                         REPORTED BY STORM
                                          SPOTTER.

1202 PM    DE KALB                   IL   1 INCH HAIL
05/18/00   DEKALB                         REPORTED BY STORM
                                          SPOTTER AT NIU.
Local storm report, May 18, 12:54 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1254 PM CDT THU MAY 18 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1140 AM    STREAMWOOD                IL   1.75 INCH HAIL
05/18/00   COOK                           REPORTED BY PUBLIC.

1140 AM    CAROL STREAM              IL   1.75 INCH HAIL
05/18/00   DUPAGE                         REPORTED BY PUBLIC.

1145 AM    WOOD DALE                 IL   1.5 INCH HAIL
05/18/00   DUPAGE                         REPORTED BY STORM
                                          SPOTTER AT THORNDALE
                                          AND WOOD DALE ROADS

1145 AM    1 N WOODSTOCK             IL   .75 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

1147 AM    BLOOMINGDALE              IL   1 INCH HAIL
05/18/00   DUPAGE                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

1157 AM    MORTON GROVE              IL   1.5 INCH HAIL
05/18/00   COOK                           REPORTED BY STORM
                                          SPOTTER.

1200 PM    NILES                     IL   2.75 INCH HAIL
05/18/00   COOK                           REPORTED BY STORM
                                          SPOTTER.

1200 PM    DE KALB                   IL   .88 INCH HAIL
05/18/00   DEKALB                         REPORTED BY STORM
                                          SPOTTER.

1202 PM    DE KALB                   IL   1 INCH HAIL
05/18/00   DEKALB                         REPORTED BY STORM
                                          SPOTTER AT NIU

1243 PM    1 E ALGONQUIN             IL   .75 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY STORM
                                          SPOTTER 1 MILE NORTH OF
                                          ROUTES 25 AND 62.

1252 PM                              IL   1.75 INCH HAIL
05/18/00   BOONE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL IN_
                                          SOUTHERN PART OF COUNTY.
Local storm report, May 18, 1:54 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
154 PM CDT THU MAY 18 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1140 AM    STREAMWOOD                IL   1.75 INCH HAIL
05/18/00   COOK                           REPORTED BY PUBLIC.

1140 AM    CAROL STREAM              IL   1.75 INCH HAIL
05/18/00   DUPAGE                         REPORTED BY PUBLIC.

1145 AM    WOOD DALE                 IL   1.5 INCH HAIL
05/18/00   DUPAGE                         REPORTED BY STORM
                                          SPOTTER AT THORNDALE
                                          AND WOOD DALE ROADS

1145 AM    1 N WOODSTOCK             IL   .75 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

1147 AM    BLOOMINGDALE              IL   1 INCH HAIL
05/18/00   DUPAGE                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

1157 AM    MORTON GROVE              IL   1.5 INCH HAIL
05/18/00   COOK                           REPORTED BY STORM
                                          SPOTTER.

1200 PM    NILES                     IL   2.75 INCH HAIL
05/18/00   COOK                           REPORTED BY STORM
                                          SPOTTER.

1200 PM    DE KALB                   IL   .88 INCH HAIL
05/18/00   DEKALB                         REPORTED BY STORM
                                          SPOTTER.

1202 PM    DE KALB                   IL   1 INCH HAIL
05/18/00   DEKALB                         REPORTED BY STORM
                                          SPOTTER AT NIU

1210 PM    DIXON                     IL   1.75 INCH HAIL
05/18/00   LEE                            REPORTED BY PUBLIC.

1243 PM    1 E ALGONQUIN             IL   .75 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY STORM
                                          SPOTTER 1 MILE NORTH OF
                                          ROUTES 25 AND 62.

1245 PM    BARRINGTON HILLS          IL   1.75 INCH HAIL
05/18/00   LAKE                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1252 PM                              IL   1.75 INCH HAIL
05/18/00   BOONE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL IN
                                          SOUTHERN PART OF COUNTY.

1257 PM    2 E LAKE ZURICH           IL   1.75 INCH HAIL
05/18/00   LAKE                           VEHICLES DAMAGED
                                          QUENTIN ROAD AND ROUTE
                                          22 REPORTED BY
                                          EMERGENCY MANAGEMENT.

1258 PM    LAKE ZURICH               IL   1.75 INCH HAIL
05/18/00   LAKE                           REPORTED BY STORM
                                          SPOTTER.

0105 PM    5 E OREGON                IL   .75 INCH HAIL
05/18/00   OGLE                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0105 PM    3 NE VERNON HILLS         IL   .75 INCH HAIL
05/18/00   LAKE                           REPORTED BY EMERGENCY
                                          MANAGEMENT AT ROUTES 21
                                          AND 60.

0110 PM    3 E MARENGO               IL   .75 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0114 PM    2 N LAKE FOREST           IL   1 INCH HAIL
05/18/00   LAKE                           REPORTED BY EMERGENCY
                                          MANAGEMENT AT WELSEY
                                          AND ROUTE 41.

0115 PM    DAVIS JCT                 IL   .75 INCH HAIL
05/18/00   OGLE                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0121 PM    2 SE WOODSTOCK            IL   1 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0126 PM    POLO                      IL   2 INCH HAIL
05/18/00   OGLE                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

0130 PM    MC HENRY                  IL   1 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY EMERGENCY
                                          MANAGEMENT 1MILE EAST
                                          OF ROUTE 31.

0130 PM    1 S HOLIDAY HILLS         IL   1 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0133 PM    MC HENRY                  IL   .75 INCH HAIL
05/18/00   MCHENRY                        AT STRATTON LOCK AND DAM

0133 PM                              IL   1.75 INCH HAIL
05/18/00   BOONE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL IN
                                          SOUTHERN PART OF COUNTY.

0134 PM    9 NW KIRKLAND             IL   1.75 INCH HAIL
05/18/00   DEKALB                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0143 PM    PRAIRIE GROVE             IL   1 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0144 PM    WOODSTOCK                 IL   1 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY EMERGENCY
                                          MANAGEMENT AT ROUTES 14
                                          AND 47.

0146 PM    OREGON                    IL   .75 INCH HAIL
05/18/00   OGLE                           REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, May 18, 2:05 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
205 PM CDT THU MAY 18 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1140 AM    STREAMWOOD                IL   1.75 INCH HAIL
05/18/00   COOK                           REPORTED BY PUBLIC.

1140 AM    CAROL STREAM              IL   1.75 INCH HAIL
05/18/00   DUPAGE                         REPORTED BY PUBLIC.

1145 AM    WOOD DALE                 IL   1.5 INCH HAIL
05/18/00   DUPAGE                         REPORTED BY STORM
                                          SPOTTER AT THORNDALE
                                          AND WOOD DALE ROADS

1145 AM    1 N WOODSTOCK             IL   .75 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

1145 AM    ITASCA                    IL   1.75 INCH HAIL
05/18/00   DUPAGE                         REPORTED BY PUBLIC.

1147 AM    BLOOMINGDALE              IL   1 INCH HAIL
05/18/00   DUPAGE                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

1157 AM    MORTON GROVE              IL   1.5 INCH HAIL
05/18/00   COOK                           REPORTED BY STORM
                                          SPOTTER.

1200 PM    DE KALB                   IL   .88 INCH HAIL
05/18/00   DEKALB                         REPORTED BY STORM
                                          SPOTTER.

1200 PM    NILES                     IL   2.75 INCH HAIL
05/18/00   COOK                           REPORTED BY STORM
                                          SPOTTER.

1202 PM    DE KALB                   IL   1 INCH HAIL
05/18/00   DEKALB                         REPORTED BY STORM
                                          SPOTTER AT NIU

1205 PM    DES PLAINES               IL   .75 INCH HAIL
05/18/00   COOK                           REPORTED BY PUBLIC.

1210 PM    DIXON                     IL   1.75 INCH HAIL
05/18/00   LEE                            REPORTED BY PUBLIC.

1243 PM    1 E ALGONQUIN             IL   .75 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY STORM
                                          SPOTTER 1 MILE NORTH OF
                                          ROUTES 25 AND 62.

1245 PM    BARRINGTON HILLS          IL   1.75 INCH HAIL
05/18/00   LAKE                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1252 PM                              IL   1.75 INCH HAIL
05/18/00   BOONE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL IN
                                          SOUTHERN PART OF COUNTY.

1257 PM    2 E LAKE ZURICH           IL   1.75 INCH HAIL
05/18/00   LAKE                           VEHICLES DAMAGED
                                          QUENTIN ROAD AND ROUTE
                                          22 REPORTED BY
                                          EMERGENCY MANAGEMENT.

1258 PM    LAKE ZURICH               IL   1.75 INCH HAIL
05/18/00   LAKE                           REPORTED BY STORM
                                          SPOTTER.

0100 PM    LIBERTYVILLE              IL   .75 INCH HAIL
05/18/00   LAKE                           REPORTED BY PUBLIC.

0105 PM    3 NE VERNON HILLS         IL   .75 INCH HAIL
05/18/00   LAKE                           REPORTED BY EMERGENCY
                                          MANAGEMENT AT ROUTES 21
                                          AND 60.

0105 PM    5 E OREGON                IL   .75 INCH HAIL
05/18/00   OGLE                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0110 PM    3 E MARENGO               IL   .75 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0114 PM    2 N LAKE FOREST           IL   1 INCH HAIL
05/18/00   LAKE                           REPORTED BY EMERGENCY
                                          MANAGEMENT AT WELSEY
                                          AND ROUTE 41.

0115 PM    DAVIS JCT                 IL   .75 INCH HAIL
05/18/00   OGLE                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0121 PM    2 SE WOODSTOCK            IL   1 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0126 PM    POLO                      IL   2 INCH HAIL
05/18/00   OGLE                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

0130 PM    1 S HOLIDAY HILLS         IL   1 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0130 PM    MC HENRY                  IL   1 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY EMERGENCY
                                          MANAGEMENT 1MILE EAST
                                          OF ROUTE 31.

0133 PM                              IL   1.75 INCH HAIL
05/18/00   BOONE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL IN
                                          SOUTHERN PART OF COUNTY.

0133 PM    MC HENRY                  IL   .75 INCH HAIL
05/18/00   MCHENRY                        AT STRATTON LOCK AND DAM

0134 PM    9 NW KIRKLAND             IL   1.75 INCH HAIL
05/18/00   DEKALB                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0143 PM    PRAIRIE GROVE             IL   1 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0144 PM    WOODSTOCK                 IL   1 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY EMERGENCY
                                          MANAGEMENT AT ROUTES 14
                                          AND 47.

0146 PM    OREGON                    IL   .75 INCH HAIL
05/18/00   OGLE                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

0155 PM    GRAYSLAKE                 IL   .75 INCH HAIL
05/18/00   LAKE                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

0200 PM    LIBERTYVILLE              IL   1 INCH HAIL
05/18/00   LAKE                           REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, May 18, 2:16 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
216 PM CDT THU MAY 18 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1140 AM    STREAMWOOD                IL   1.75 INCH HAIL
05/18/00   COOK                           REPORTED BY PUBLIC.

1140 AM    CAROL STREAM              IL   1.75 INCH HAIL
05/18/00   DUPAGE                         REPORTED BY PUBLIC.

1145 AM    WOOD DALE                 IL   1.5 INCH HAIL
05/18/00   DUPAGE                         REPORTED BY STORM
                                          SPOTTER AT THORNDALE
                                          AND WOOD DALE ROADS

1145 AM    1 N WOODSTOCK             IL   .75 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

1145 AM    ITASCA                    IL   1.75 INCH HAIL
05/18/00   DUPAGE                         REPORTED BY PUBLIC.

1147 AM    BLOOMINGDALE              IL   1 INCH HAIL
05/18/00   DUPAGE                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

1157 AM    MORTON GROVE              IL   1.5 INCH HAIL
05/18/00   COOK                           REPORTED BY STORM
                                          SPOTTER.

1200 PM    DE KALB                   IL   .88 INCH HAIL
05/18/00   DEKALB                         REPORTED BY STORM
                                          SPOTTER.

1200 PM    NILES                     IL   2.75 INCH HAIL
05/18/00   COOK                           REPORTED BY STORM
                                          SPOTTER.

1202 PM    DE KALB                   IL   1 INCH HAIL
05/18/00   DEKALB                         REPORTED BY STORM
                                          SPOTTER AT NIU

1205 PM    DES PLAINES               IL   .75 INCH HAIL
05/18/00   COOK                           REPORTED BY PUBLIC.

1210 PM    DIXON                     IL   1.75 INCH HAIL
05/18/00   LEE                            REPORTED BY PUBLIC.

1243 PM    1 E ALGONQUIN             IL   .75 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY STORM
                                          SPOTTER 1 MILE NORTH OF
                                          ROUTES 25 AND 62.

1245 PM    BARRINGTON HILLS          IL   1.75 INCH HAIL
05/18/00   LAKE                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1252 PM                              IL   1.75 INCH HAIL
05/18/00   BOONE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL IN
                                          SOUTHERN PART OF COUNTY.

1257 PM    2 E LAKE ZURICH           IL   1.75 INCH HAIL
05/18/00   LAKE                           VEHICLES DAMAGED
                                          QUENTIN ROAD AND ROUTE
                                          22 REPORTED BY
                                          EMERGENCY MANAGEMENT.

1258 PM    LAKE ZURICH               IL   1.75 INCH HAIL
05/18/00   LAKE                           REPORTED BY STORM
                                          SPOTTER.

0100 PM    LIBERTYVILLE              IL   .75 INCH HAIL
05/18/00   LAKE                           REPORTED BY PUBLIC.

0105 PM    3 NE VERNON HILLS         IL   .75 INCH HAIL
05/18/00   LAKE                           REPORTED BY EMERGENCY
                                          MANAGEMENT AT ROUTES 21
                                          AND 60.

0105 PM    5 E OREGON                IL   .75 INCH HAIL
05/18/00   OGLE                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0110 PM    3 E MARENGO               IL   .75 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0114 PM    2 N LAKE FOREST           IL   1 INCH HAIL
05/18/00   LAKE                           REPORTED BY EMERGENCY
                                          MANAGEMENT AT WELSEY
                                          AND ROUTE 41.

0115 PM    DAVIS JCT                 IL   .75 INCH HAIL
05/18/00   OGLE                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0121 PM    2 SE WOODSTOCK            IL   1 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0126 PM    POLO                      IL   2 INCH HAIL
05/18/00   OGLE                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

0130 PM    1 S HOLIDAY HILLS         IL   1 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0130 PM    MC HENRY                  IL   1 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY EMERGENCY
                                          MANAGEMENT 1MILE EAST
                                          OF ROUTE 31.

0133 PM                              IL   1.75 INCH HAIL
05/18/00   BOONE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL IN
                                          SOUTHERN PART OF COUNTY.

0133 PM    MC HENRY                  IL   .75 INCH HAIL
05/18/00   MCHENRY                        AT STRATTON LOCK AND DAM

0134 PM    9 NW KIRKLAND             IL   1.75 INCH HAIL
05/18/00   DEKALB                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0143 PM    PRAIRIE GROVE             IL   1 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0144 PM    WOODSTOCK                 IL   1 INCH HAIL
05/18/00   MCHENRY                        REPORTED BY EMERGENCY
                                          MANAGEMENT AT ROUTES 14
                                          AND 47.

0146 PM    OREGON                    IL   .75 INCH HAIL
05/18/00   OGLE                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

0155 PM    GRAYSLAKE                 IL   .75 INCH HAIL
05/18/00   LAKE                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

0200 PM    LIBERTYVILLE              IL   1 INCH HAIL
05/18/00   LAKE                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

0205 PM    STILLMAN VLY              IL   .75 INCH HAIL
05/18/00   OGLE                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL ON
                                          ROUTE 72.

0211 PM    MUNDELEIN                 IL   .75 INCH HAIL
05/18/00   LAKE                           REPORTED BY COOPERATIVE
                                          OBSERVER.

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 11:41 AM CDTSevere Thunderstorm WarningLOTCook, DuPage34 min
May 18, 11:59 AM CDTSevere Thunderstorm WarningLOTLake, McHenry31 min
May 18, 12:05 PM CDTSevere Thunderstorm WarningLOTDeKalb, Kane, Ogle25 min
May 18, 12:19 PM CDTSevere Thunderstorm WarningLOTLake, McHenry41 min
May 18, 12:19 PM CDTSevere Thunderstorm WarningLOTBoone, Winnebago41 min
May 18, 12:35 PM CDTSevere Thunderstorm WarningLOTLee, Ogle40 min
May 18, 12:58 PM CDTSevere Thunderstorm WarningLOTBoone, Lake, McHenry62 min
May 18, 2:02 PM CDTSevere Thunderstorm WarningLOTLake58 min
May 18, 2:14 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, Ogle, Winnebago61 min
May 18, 2:56 PM CDTSevere Thunderstorm WarningLOTKane49 min
May 18, 3:22 PM CDTSevere Thunderstorm WarningLOTCook, Lake53 min
May 18, 3:45 PM CDTSevere Thunderstorm WarningLOTLee60 min
May 18, 4:23 PM CDTSevere Thunderstorm WarningLOTLaSalle67 min
May 18, 5:00 PM CDTSevere Thunderstorm WarningLOTKendall60 min
May 18, 5:07 PM CDTTornado WarningLOTLaSalle23 min
May 18, 5:21 PM CDTTornado WarningLOTLivingston24 min
May 18, 5:29 PM CDTTornado WarningLOTGrundy, LaSalle31 min
May 18, 5:33 PM CDTSevere Thunderstorm WarningLOTWill57 min
May 18, 5:45 PM CDTTornado WarningLOTLivingston30 min
May 18, 5:51 PM CDTTornado WarningLOTKankakee, Will39 min
May 18, 6:01 PM CDTTornado WarningLOTFord, Livingston44 min
May 18, 6:13 PM CDTSevere Thunderstorm WarningLOTLivingston32 min
May 18, 6:25 PM CDTSevere Thunderstorm WarningLOTCook35 min
May 18, 6:33 PM CDTTornado WarningLOTFord, Livingston27 min
May 18, 6:36 PM CDTSevere Thunderstorm WarningLOTIroquois, Kankakee39 min
May 18, 6:36 PM CDTSevere Thunderstorm WarningLOTWill39 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.